Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Linear extensions and linear liftings in subspaces of $ C(X)$


Author: Eggert Briem
Journal: Proc. Amer. Math. Soc. 58 (1976), 85-93
MSC: Primary 46E25
DOI: https://doi.org/10.1090/S0002-9939-1976-0458149-X
MathSciNet review: 0458149
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ X$ is a compact Hausdorff space, if $ B$ is a closed subspace of $ C(X)$ and if $ F$ is a closed subset of $ X$, conditions are given which ensure the existence of a linear extension operator of norm 1 from the restriction space $ B{\vert _F}$ to $ B$.


References [Enhancements On Off] (What's this?)

  • [1] E. M. Alfsen, Compact convex sets and boundary integrals, Springer-Verlag, Berlin, 1971. MR 0445271 (56:3615)
  • [2] E. M. Alfsen and E. Effros, Structure in real Banach spaces. I, II, Ann. of Math. (2) 96 (1972), 98-173. MR 50 #5432. MR 0352946 (50:5432)
  • [3] E. M. Alfsen and B. Hirsberg, On dominated extensions in linear subspaces of $ {C_C}(X)$, Pacific J. Math. 36 (1971), 567-584. MR 44 #784. MR 0283553 (44:784)
  • [4] T. B. Andersen, Linear extensions, projections and split faces, Univ. of Aarhus, Math. Inst., Preprint Series, no. 52, 1972/73. MR 0355560 (50:8034)
  • [5] T. Ando, Closed range theorems for convex sets and linear liftings, Pacific J. Math. 44 (1973), 393-410. MR 48 #6888. MR 0328546 (48:6888)
  • [6] L. Asimow, Decomposable compact convex sets and peak sets for function spaces, Proc. Amer. Math. Soc. 25 (1970), 75-79. MR 41 #4244. MR 0259607 (41:4244)
  • [7] E. Briem and M. Rao, Normpreserving extensions in subspaces of $ C(X)$, Pacifie. J. Math. 42 (1972), 581-588. MR 47 #5572. MR 0317024 (47:5572)
  • [8] A. M. Davie, Linear extension operators for spaces and algebras of functions, Amer. J. Math. 94 (1972), 156-172. MR 45 #9141. MR 0300093 (45:9141)
  • [9] B. Hirsberg, $ M$-ideals in function spaces and algebras, Israel J. Math. 12 (1972), 133-146. MR 47 #4000. MR 0315451 (47:4000)
  • [10] E. Michael and A. Pełczyński, A linear extension theorem, Illinois J. Math. 11 (1967), 563-579. MR 36 #671. MR 0217582 (36:671)
  • [11] M. Rao, On simultaneous extensions, Invent. Math. 13 (1971), 284-294. MR 45 #2458. MR 0293381 (45:2458)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E25

Retrieve articles in all journals with MSC: 46E25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0458149-X
Keywords: Linear extension, $ M$-set, $ M$-ideal, linear inverse, metric approximation property
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society